Levoxyl and Synthroid are basically the same: T4 thyroid hormone plus fillers and binders. Some patients do find that they tolerate some T4 meds better than others, due to the specific fillers and binders used. Otherwise, the switch can be done in one dose. Just switch brands.
Now my questions are, why are you switching? What dosage are you taking currently? What are the problems you mention? Is your dosage adequate to relieve hypo symptoms, or if not, please tell us about those remaining symptoms. Also, please post your thyroid related test results and their reference ranges shown on the lab report, so that members can try to assess the adequacy of your testing and treatment.
Levoxyl was recalled back in March in all doses down to the retail level. So, as soon as it was announced, it was immediately unavailable. I haven't looked in a while, but Pfizer had been saying it might be 2014 before it was back on the shelves.
same drug but not the same brand. synthroid makes me shake, it makes me cough, anxious and nervous for hours. 112 mcg. is the dose i have taken for 8 yrs but now i feel terrible. it is not as easy as just switching in one dose.
As gimel explained, the active ingredient in both meds is exaclty the same...T4. So, if you have new symptoms, it's most likely the fillers in the tablets that you are reacting to. You could ask your doctor to try Tirosint, which is T4 in a gelcap with no fillers and hypoallergenic. Another alternative is to have your meds made up by a compounding pharmacy, which can also make them without fillers.
Tirosint is supposed to be absorbed more easily than tablets. You might ask your doctor to start at a slightly lower dose to compensate for the increased absorption.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.